Should I try low-dose naltrexone?

Published: January 8, 2013
Categories:

Hi, Dr. T. I have had chronic fatigue syndrome for 13 years now after having glandular fever and at the same time I fell and banged my head.

The only symptoms I am left with are the following:

  • Brain fog
  • Muggy feeling on the top of my head and around my eyes
  • A tightness around my eyes, they are red with floaters

Stretching and running (plus exercise and lifting weights) help.

I have come across information on low-dose naltrexone. I was wondering, would it help? Also, what is your experience with this?

Any suggestions on anything else would be great.

Thanks in advance.

Leo

Answer

Dear Leo,

The low-dose naltrexone may help with post-viral fatigue and other persistent symptoms associated with glandular fever. The other question to look at is whether there are mild hormonal deficiencies associated with the head trauma, as it routinely will cause hypothalamic pituitary dysfunction and inadequate hormone production despite technically normal testing. Because of this, it would be worth addressing whether a borderline problem with low thyroid or testosterone may be present, and this can best be done by a holistic physician.

Love and blessings,

Dr. T

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon